Alert archive / Oklahoma / Wind Advisories in 2009
Wind Advisory 11, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Apr 2, 2009, 4:02 AM CDT for 18 counties in Oklahoma. It took effect at Apr 2, 2009, 9:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2009, 4:02 AM CDT (09:02 UTC)
- In effect from
- Apr 2, 2009, 9:00 AM CDT
- Expired
- Apr 2, 2009, 3:42 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
Counties Choctaw County, OK, Craig County, OK, Creek County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 53 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3098 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 020902 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 402 AM CDT THU APR 2 2009 OKZ049-053>057-059>062-064>067-070-071-073>076-021715- /O.NEW.KTSA.WI.Y.0011.090402T1400Z-090403T0000Z/ PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA- ROGERS-MAYES-CREEK-OKFUSKEE-OKMULGEE-WAGONER-MUSKOGEE-MCINTOSH- PITTSBURG-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...PAWHUSKA... BARTLESVILLE...NOWATA...VINITA...PAWNEE...TULSA...CLAREMORE... PRYOR...BRISTOW...OKEMAH...OKMULGEE...WAGONER...MUSKOGEE... EUFAULA...MCALESTER...STIGLER...WILBURTON...POTEAU 402 AM CDT THU APR 2 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING. FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON...NOWATA...CRAIG... PAWNEE...TULSA...ROGERS...MAYES...CREEK...OKFUSKEE...OKMULGEE... WAGONER...MUSKOGEE...MCINTOSH...PITTSBURG...HASKELL...LATIMER AND LE FLORE. A STRONG COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA AROUND MID MORNING...SWEEPING THROUGH THE REMAINDER OF THE ADVISORY AREA BY MID AFTERNOON. GUSTY NORTHWEST WINDS TO 40 MPH WILL BE LIKELY BEHIND THE FRONT BY LATE MORNING...INTO THE AFTERNOON HOURS. WINDS WILL BEGIN TO SUBSIDE BY EARLY EVENING AS HIGH PRESSURE BUILDS INTO THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
000 WWUS74 KTSA 021725 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 1225 PM CDT THU APR 2 2009 OKZ049-053>057-059>062-064>067-070-071-073>076-030000- /O.CON.KTSA.WI.Y.0011.000000T0000Z-090403T0000Z/ PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA- ROGERS-MAYES-CREEK-OKFUSKEE-OKMULGEE-WAGONER-MUSKOGEE-MCINTOSH- PITTSBURG-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...PAWHUSKA... BARTLESVILLE...NOWATA...VINITA...PAWNEE...TULSA...CLAREMORE... PRYOR...BRISTOW...OKEMAH...OKMULGEE...WAGONER...MUSKOGEE... EUFAULA...MCALESTER...STIGLER...WILBURTON...POTEAU 1225 PM CDT THU APR 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON...NOWATA...CRAIG... PAWNEE...TULSA...ROGERS...MAYES...CREEK...OKFUSKEE...OKMULGEE... WAGONER...MUSKOGEE...MCINTOSH...PITTSBURG...HASKELL...LATIMER AND LE FLORE. NORTHERLY WINDS HAVE BEGUN TO STRENGTHEN ACROSS NORTHEAST OKLAHOMA AND WILL CONTINUE TO EXPAND SOUTH AND EAST ASSOCIATED WITH THE PASSING COLD FRONT. WIND GUSTS OF 40 TO 45 MPH WILL BE COMMON ACROSS THE ADVISORY AREA THROUGH THE AFTERNOON HOURS...WITH A GRADUAL DECREASE IN WIND SPEEDS AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS74 KTSA 022042 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 342 PM CDT THU APR 2 2009 OKZ054>057-059>062-064-030445- /O.CAN.KTSA.WI.Y.0011.000000T0000Z-090403T0000Z/ /O.NEW.KTSA.FZ.W.0003.090403T0300Z-090403T1400Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-ROGERS-MAYES-CREEK- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...PAWNEE...TULSA...CLAREMORE...PRYOR...BRISTOW 342 PM CDT THU APR 2 2009 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT FRIDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT FRIDAY. THE WIND ADVISORY HAS BEEN CANCELLED. FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...PAWNEE...TULSA...ROGERS... MAYES AND CREEK. SUB FREEZING TEMPERATURES ARE EXPECTED TONIGHT AND CONTINUING THROUGH MID MORNING TOMORROW ACROSS PORTIONS OF NORTHEAST OKLAHOMA...AS SKIES CLEAR AND WINDS DECREASE. ISOLATED LOCATIONS COULD FALL INTO THE UPPER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD KILL PLANTS AND OTHER TENDER VEGETATION. && $$ OKZ049-075-076-030445- /O.CAN.KTSA.WI.Y.0011.000000T0000Z-090403T0000Z/ /O.NEW.KTSA.FZ.W.0003.090403T0300Z-090403T1400Z/ PUSHMATAHA-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ANTLERS...CLAYTON...WILBURTON...POTEAU 342 PM CDT THU APR 2 2009 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT FRIDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT FRIDAY. THE WIND ADVISORY HAS BEEN CANCELLED. FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... PUSHMATAHA...LATIMER AND LE FLORE. SUB FREEZING TEMPERATURES WILL BE POSSIBLE LATE TONIGHT AND INTO THE MID MORNING HOURS TOMORROW IN THE VALLEY AREAS OF SOUTHEAST OKLAHOMA...AS SKIES CLEAR AND WINDS DECREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD KILL PLANTS AND OTHER TENDER VEGETATION. && $$ OKZ053-065>067-070-071-073-074-022145- /O.CAN.KTSA.WI.Y.0011.000000T0000Z-090403T0000Z/ CHOCTAW-OKFUSKEE-OKMULGEE-WAGONER-MUSKOGEE-MCINTOSH-PITTSBURG- HASKELL- INCLUDING THE CITIES OF...HUGO...OKEMAH...OKMULGEE...WAGONER... MUSKOGEE...EUFAULA...MCALESTER...STIGLER 342 PM CDT THU APR 2 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE WIND ADVISORY. FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... CHOCTAW...OKFUSKEE...OKMULGEE...WAGONER...MUSKOGEE...MCINTOSH... PITTSBURG AND HASKELL. LOW PRESSURE HAS MOVED INTO THE LOWER MISSISSIPPI VALLEY...ALLOWING THE PRESSURE GRADIENT TO RELAX AND WINDS TO DECREASE. WIND GUSTS OF 40 MPH OR MORE ARE NO LONGER EXPECTED. && $$ ARZ001-002-010-011-OKZ058-063-069-030445- /O.NEW.KTSA.FZ.W.0003.090403T0300Z-090403T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OTTAWA-DELAWARE-ADAIR- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...MIAMI... JAY...STILWELL 342 PM CDT THU APR 2 2009 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT FRIDAY. FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON AND MADISON. IN OKLAHOMA... OTTAWA...DELAWARE AND ADAIR. SUB FREEZING TEMPERATURES ARE EXPECTED TONIGHT AND CONTINUING THROUGH MID MORNING TOMORROW ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS...AS SKIES CLEAR AND WINDS DECREASE. ISOLATED LOCATIONS COULD FALL INTO THE UPPER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD KILL PLANTS AND OTHER TENDER VEGETATION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 2, 3:27 AM CDT, 35 minutes earlier.
Area forecast discussion, Apr 2, 3:27 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
327 AM CDT THU APR 2 2009
.DISCUSSION...
VIGOROUS UPPER LOW...CURRENTLY MOVING INTO WEST TEXAS EARLY THIS
MORNING...WILL SHIFT EAST INTO FAR SOUTHEAST OKLAHOMA AROUND MID
DAY. BAND OF SHOWERS/THUNDERSTORMS OVER CENTRAL TEXAS EXPECTED TO
LIFT NORTHEAST AND WILL LIKELY STAY JUST SOUTH OF FA THIS MORNING.
FURTHER NORTH ATMOSPHERE REMAINS VERY DRY WITH ONLY A FEW LIGHT RAIN
SHOWERS. MAIN PRECIPITATION IS ASSOCIATION WITH SYSTEM WILL LIKELY
BE ALONG/BEHIND THE COLD FRONT DURING THE AFTERNOON HOURS WITH A FEW
EMBEDDED THUNDERSTORMS POSSIBLE ACROSS FAR EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS. TEMPERATURES EXPECTED TO FALL INTO THE 40S
BEHIND THE FRONT BY LATE AFTERNOON AND WITH WIND GUSTS APPROACHING
40 MPH...WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR MUCH OF EASTERN
OKLAHOMA. PRECIPITATION EXPECTED TO SHIFT EAST OF THE AREA BY EARLY
EVENING.
ANOTHER STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO THE
CENTRAL PLAINS ON SATURDAY. DRY LINE MAY PUSH TO NEAR HIGHWAY 75
BY LATE AFTERNOON SATURDAY AND WITH VERY WARM TEMPERATURES/GUSTY
WINDS APPROACHING 40 MPH...VERY HIGH FIRE DANGER LIKELY. LOW LEVEL
MOISTURE WILL AGAIN BE SOMEWHAT LIMITED AHEAD OF SYSTEM...HOWEVER
SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE DRY LINE BY
LATE AFTERNOON/EARLY EVENING...WITH SOME POTENTIAL FOR STORMS TO
BUILD SOUTHWEST INTO WEST CENTRAL ARKANSAS/FAR SOUTHEAST OKLAHOMA.
IF STORMS DEVELOP...INSTABILITY MAY BE JUST ENOUGH TO SUPPORT A
LIMITED SEVERE THREAT BEFORE COLD FRONT SWEEPS EAST OF THE AREA
AFTER MIDNIGHT. GIVEN THE LIMITED QPF IN ALL OPERATIONAL
MODELS...UNDERCUT POPS DURING THE DAY SATURDAY INTO SATURDAY NIGHT
COMPARED TO THE MAV/MEX GUIDANCE.
GFS HAS TRENDED TOWARD THE COLDER 12Z/00Z ECMWF SOLUTION MONDAY INTO
TUESDAY WITH SECONDARY SURGE OF COLDER AIR BUILDING INTO THE
REGION. GFS STILL FASTER WITH NEXT UPPER WAVE WEDNESDAY INTO
THURSDAY OF NEXT WEEK...AND HAVE OPTED TOWARD THE SLOWER ECMWF
SOLUTION WITH SLIGHT CHANCE POPS WEDNESDAY NIGHT INTO THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 59 36 68 48 / 80 0 10 10
FSM 63 39 69 46 / 90 10 10 10
MLC 60 36 69 53 / 70 10 0 10
BVO 53 31 67 44 / 90 0 10 10
FYV 59 33 64 44 / 90 10 0 10
BYV 61 35 62 43 / 100 10 0 10
MKO 60 34 66 48 / 80 0 10 10
MIO 58 32 66 46 / 100 0 10 10
F10 59 35 67 51 / 70 0 0 10
HHW 67 40 69 50 / 70 10 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 9 AM THURSDAY TO 7 PM THURSDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ064-OKZ065-OKZ066-OKZ067-OKZ070-OKZ071-OKZ073-
OKZ074-OKZ075-OKZ076.
AR...NONE.
&&
SHORT TERM...14
LONG TERM....12Hazardous weather outlook, Apr 1, 9:25 PM CDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
925 PM CDT WED APR 1 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
925 PM CDT WED APR 1 2009
...A FEW SEVERE THUNDERSTORMS POSSIBLE LATE TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...OVERNIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND POSSIBLY WEST CENTRAL ARKANSAS.
ONSET...AFTER 4 AM.
DISCUSSION...
THUNDERSTORM CHANCES WILL INCREASE LATE TONIGHT...LIKELY AFTER 4
AM...IN ADVANCE OF A STRONG STORM SYSTEM. ELEVATED INSTABILITY WILL
CONTINUE TO INCREASE OVERNIGHT AS THE LOW-LEVEL JET STRENGTHENS...
ALTHOUGH MARGINAL LOW-LEVEL MOISTURE RETURN MAY LIMIT THE OVERALL
SEVERE WEATHER THREAT. AT THIS TIME...IT APPEARS THAT PORTIONS OF
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS HAVE THE BEST CHANCES
TO SEE A FEW SEVERE THUNDERSTORMS TOWARD MORNING...WHERE MOISTURE
RETURN WILL BE THE GREATEST. LARGE HAIL WILL BE THE PRIMARY SEVERE
WEATHER THREAT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHE
POTENTIAL...HIGH WIND POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS MAY BE ONGOING EARLY THURSDAY BEFORE
STORMS SHIFT FARTHER EASTWARD LATER THURSDAY MORNING. STRONG
NORTHWESTERLY WINDS AND FALLING TEMPERATURES WILL FOLLOW AS THE
STORM SYSTEM PASSES. A SMALL CHANCE OF A RAIN AND SNOW MIX IS
POSSIBLE OVER NORTHWEST ARKANSAS THURSDAY EVENING...ALTHOUGH NO SNOW
ACCUMULATION IS EXPECTED.
THE ACTIVE WEATHER PATTERN CONTINUES WITH STRONG TO POSSIBLY SEVERE
THUNDERSTORMS AGAIN POSSIBLE LATE SATURDAY INTO SUNDAY. THE DEGREE
OF MOISTURE RETURN DURING THIS TIMEFRAME REMAINS MORE UNCERTAIN AND
MAY DETERMINE HOW WIDESPREAD THE SEVERE WEATHER RISK BECOMES.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
RAPIDLY CHANGING WEATHER CONDITIONS ARE LIKELY OVER THE
FORECAST PERIOD AND UPDATED FORECASTS WILL AID DECISION
MAKING DURING THIS ACTIVE WEATHER PERIOD.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:42 PM CDT | Freeze Warning | TSA | Adair, Cherokee, Craig, Creek, Delaware, Haskell and 15 more | 17 hr |
Nearby
Wind Advisories in Oklahoma, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.